Alert archive / California / Storm Watches in 2025
Storm Watch 1, NWS Eureka, CA
NWS Eureka, CA issued this storm watch at May 30, 2025, 2:51 AM PDT. It took effect at May 31, 2025, 7:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 30, 2025, 2:51 AM PDT (09:51 UTC)
- In effect from
- May 31, 2025, 7:00 PM PDT
- Expired
- May 30, 2025, 3:06 PM PDT
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted.
601 WHUS76 KEKA 300951 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 251 AM PDT Fri May 30 2025 .An unusually strong northerly wind event is likely to develop this weekend into Monday off the Northwest California coast with storm force wind gusts most likely outside of 10 nautical miles of the coast. This will result in dangerous ocean conditions with very steep seas over 20 ft. PZZ470-301800- /O.CON.KEKA.SC.Y.0063.000000T0000Z-250601T0200Z/ /O.CAN.KEKA.GL.A.0024.250601T0200Z-250602T0400Z/ /O.NEW.KEKA.SR.A.0001.250601T0200Z-250602T1600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 251 AM PDT Fri May 30 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT SATURDAY... ...STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY MORNING... ...GALE WATCH IS CANCELLED... * WHAT...For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 35 kt and seas 7 to 10 feet. For the Storm Watch, north winds 30 to 40 kt with gusts up to 55 kt and seas 16 to 21 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 7 PM PDT Saturday. For the Storm Watch, from Saturday evening through Monday morning. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare to remain in port, alter course, and/or secure the vessel for severe conditions before conditions deteriorate. && $$ PZZ475-301800- /O.CON.KEKA.SC.Y.0063.000000T0000Z-250531T2000Z/ /O.EXT.KEKA.GL.A.0024.250531T2000Z-250601T1600Z/ /O.NEW.KEKA.SR.A.0001.250601T1600Z-250602T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 251 AM PDT Fri May 30 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PDT SATURDAY... ...GALE WATCH NOW IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... ...STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... * WHAT...For the Small Craft Advisory, north winds 20 to 25 kt with gusts up to 35 kt and seas 8 to 10 feet. For the Gale Watch, north winds 25 to 35 kt with gusts up to 45 kt and seas 8 to 13 feet possible. For the Storm Watch, north winds 30 to 40 kt with gusts up to 50 kt and seas 17 to 22 feet possible. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 1 PM PDT Saturday. For the Gale Watch, from Saturday afternoon through Sunday morning. For the Storm Watch, from Sunday morning through Monday morning. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare to remain in port, alter course, and/or secure the vessel for severe conditions before conditions deteriorate. && $$ PZZ450-301800- /O.EXT.KEKA.GL.A.0024.250601T0200Z-250602T1600Z/ Pt St George to Cape Mendocino out 10 nm- 251 AM PDT Fri May 30 2025 ...GALE WATCH NOW IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY MORNING... * WHAT...North winds 30 to 40 kt with gusts up to 50 kt and seas 14 to 19 feet possible. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From Saturday evening through Monday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ455-301800- /O.EXT.KEKA.GL.A.0024.250531T2000Z-250602T1600Z/ Cape Mendocino to Pt Arena out 10 nm- 251 AM PDT Fri May 30 2025 ...GALE WATCH NOW IN EFFECT FROM SATURDAY AFTERNOON THROUGH MONDAY MORNING... * WHAT...Northwest winds 30 to 40 kt with gusts up to 50 kt and seas 13 to 18 feet possible. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From Saturday afternoon through Monday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
2 follow-up statements
278 WHUS76 KEKA 301745 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 1045 AM PDT Fri May 30 2025 .An unusually strong northerly wind event is likely to develop this weekend into Monday off the Northwest California coast with storm force wind gusts most likely outside of 10 nautical miles of the coast. This will result in dangerous ocean conditions with very steep seas over 20 ft. PZZ475-310145- /O.CON.KEKA.SC.Y.0063.000000T0000Z-250531T2000Z/ /O.CON.KEKA.GL.A.0024.250531T2000Z-250601T1600Z/ /O.CON.KEKA.SR.A.0001.250601T1600Z-250602T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 1045 AM PDT Fri May 30 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PDT SATURDAY... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... ...STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... * WHAT...For the Small Craft Advisory, northwest winds 20 to 30 kt with gusts up to 35 kt and seas 8 to 10 feet. For the Gale Watch, north winds 25 to 35 kt with gusts up to 45 kt and seas 8 to 12 feet possible. For the Storm Watch, north winds 30 to 40 kt with gusts up to 50 kt and seas 18 to 23 feet possible. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 1 PM PDT Saturday. For the Gale Watch, from Saturday afternoon through Sunday morning. For the Storm Watch, from Sunday morning through Monday morning. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare to remain in port, alter course, and/or secure the vessel for severe conditions before conditions deteriorate. && $$ PZZ470-310145- /O.CON.KEKA.SC.Y.0063.000000T0000Z-250601T0200Z/ /O.CON.KEKA.SR.A.0001.250601T0200Z-250602T1600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 1045 AM PDT Fri May 30 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT SATURDAY... ...STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY MORNING... * WHAT...For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 35 kt and seas 7 to 9 feet. For the Storm Watch, north winds 35 to 45 kt with gusts up to 55 kt and seas 17 to 22 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 7 PM PDT Saturday. For the Storm Watch, from Saturday evening through Monday morning. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare to remain in port, alter course, and/or secure the vessel for severe conditions before conditions deteriorate. && $$ PZZ450-310145- /O.CON.KEKA.GL.A.0024.250601T0200Z-250602T1600Z/ Pt St George to Cape Mendocino out 10 nm- 1045 AM PDT Fri May 30 2025 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY MORNING... * WHAT...North winds 30 to 40 kt with gusts up to 50 kt and seas 15 to 20 feet possible. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From Saturday evening through Monday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ455-310145- /O.CON.KEKA.GL.A.0024.250531T2000Z-250602T1600Z/ Cape Mendocino to Pt Arena out 10 nm- 1045 AM PDT Fri May 30 2025 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH MONDAY MORNING... * WHAT...North winds 25 to 35 kt with gusts up to 45 kt and seas 12 to 17 feet possible. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From Saturday afternoon through Monday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
219 WHUS76 KEKA 302206 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 306 PM PDT Fri May 30 2025 .An unusually strong northerly wind event is likely to develop this weekend into Monday off the Northwest California coast with storm force wind gusts most likely outside of 10 nautical miles of the coast. This will result in dangerous ocean conditions with very steep seas over 20 ft. PZZ475-310615- /O.CON.KEKA.SC.Y.0063.000000T0000Z-250531T2000Z/ /O.UPG.KEKA.GL.A.0024.250531T2000Z-250601T1600Z/ /O.NEW.KEKA.GL.W.0029.250531T2000Z-250601T1600Z/ /O.UPG.KEKA.SR.A.0001.250601T1600Z-250602T1600Z/ /O.NEW.KEKA.SR.W.0001.250601T1600Z-250602T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 306 PM PDT Fri May 30 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PDT SATURDAY... ...GALE WARNING IN EFFECT FROM 1 PM SATURDAY TO 9 AM PDT SUNDAY... ...STORM WARNING IN EFFECT FROM 9 AM SUNDAY TO 9 AM PDT MONDAY... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts up to 45 kt and seas 8 to 12 feet expected. For the Storm Warning, north winds 30 to 40 kt with gusts up to 50 kt and seas 18 to 23 feet expected. For the Small Craft Advisory, northwest winds 20 to 30 kt with gusts up to 35 kt and seas 8 to 10 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 1 PM Saturday to 9 AM PDT Sunday. For the Storm Warning, from 9 AM Sunday to 9 AM PDT Monday. For the Small Craft Advisory, until 1 PM PDT Saturday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-310615- /O.UPG.KEKA.GL.A.0024.250601T0200Z-250602T1600Z/ /O.NEW.KEKA.GL.W.0029.250601T0200Z-250602T1600Z/ Pt St George to Cape Mendocino out 10 nm- 306 PM PDT Fri May 30 2025 ...GALE WARNING IN EFFECT FROM 7 PM SATURDAY TO 9 AM PDT MONDAY... * WHAT...North winds 30 to 40 kt with gusts up to 50 kt and seas 15 to 20 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 7 PM Saturday to 9 AM PDT Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-310615- /O.UPG.KEKA.GL.A.0024.250531T2000Z-250602T1600Z/ /O.NEW.KEKA.GL.W.0029.250531T2000Z-250602T1600Z/ Cape Mendocino to Pt Arena out 10 nm- 306 PM PDT Fri May 30 2025 ...GALE WARNING IN EFFECT FROM 1 PM SATURDAY TO 9 AM PDT MONDAY... * WHAT...North winds 25 to 35 kt with gusts up to 45 kt and seas 12 to 17 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 1 PM Saturday to 9 AM PDT Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ470-310615- /O.CON.KEKA.SC.Y.0063.000000T0000Z-250601T0200Z/ /O.UPG.KEKA.SR.A.0001.250601T0200Z-250602T1600Z/ /O.NEW.KEKA.SR.W.0001.250601T0200Z-250602T1600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 306 PM PDT Fri May 30 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT SATURDAY... ...STORM WARNING IN EFFECT FROM 7 PM SATURDAY TO 9 AM PDT MONDAY... * WHAT...For the Storm Warning, north winds 35 to 45 kt with gusts up to 55 kt and seas 17 to 22 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 35 kt and seas 7 to 9 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Storm Warning, from 7 PM Saturday to 9 AM PDT Monday. For the Small Craft Advisory, until 7 PM PDT Saturday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this storm watch went out at May 30, 12:06 AM PDT, 2 hours 45 minutes earlier.
Area forecast discussion, May 30, 12:06 AM PDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
1206 AM PDT Fri May 30 2025
.SYNOPSIS...Hot conditions will peak Friday and Saturday with gusty
winds along the coast by Sunday afternoon. Generally warm and dry
conditions will continue through the start of June.
KEY MESSAGES:
-Hot conditions with triple digit temperatures across the interior.
Moderate HeatRisk today and Saturday.
-Strong gusty winds along the coast Sunday and Monday afternoon.
-Low (10%) chance of isolated dry thunderstorms over high terrain
on Sunday.
&&
.DISCUSSION...A strong but narrow ridge of high pressure
is currently building over the area, bringing clear skies and hot
weather to the interior, along with shallow marine influence and
nighttime fog along the coast. Heat will most likely peak today with
high temperatures most likely to crest over 100 degrees for the
first time this year, especially around Ukiah, Clearlake and along
the Trinity River Valley. The confidence in temperatures of 100 or
higher is high (90 percent) but the overall risk drops to around 30%
for any highs over 105. Given the short nature of the event, the
overall HeatRisk is moderate. Marine influence and a strong sea
breeze will keep the immediate coast much cooler with marine air
extending as high as around 1000 feet in elevation.
High pressure will gradually eject south and east with a robust mid
level trough stalling over the eastern Pacific by Sunday. This will
setup a very strong pressure gradient along shore just over the
coastal waters, which will generate very strong north winds
throughout the waters but also in exposed areas along the coast.
Exposed ridges like in the King Range could see gusts as high as 50
mph. Stable marine air is likely to subdue winds slightly, but gusts
around 40 mph are most likely at low elevations. There remains some
potential (40%) for marginal wind advisory conditions along the
coast with gusts over 45 mph at low elevations. The risk is greatest
(70%) on headlands around Crescent City.
As the trough moves onshore Sunday, some mid to upper level moisture
will be advected northward to our area. Models are hinting for a
small chance for thunderstorms, but probabilities remain below 10%.
Some model soundings do show some instability, but also a weak cap
which currently keeps thunder probabilities low. High-resolution
models will provide more insight as they get into range. The trough
will move inland early next week. Long range ensembles show
generally high confidence in warm, dry conditions continuing through
the first week of June. JHW/JB
&&
.AVIATION...LIFR ceilings with a 50% to 70% chance of 1/2SM in fog
expected early this morning at coastal forecast terminals (ACV and
CEC). Conditions are forecast to improve through the day on Friday,
though a shallow and compressed marine layer may linger along the
shoreline and result in LIFR cigs and perhaps fog at KACV and KCEC
into the afternoon hours. Otherwise, VFR is expected for much of the
interior except for early morning low clouds and fog in North Coast
river valleys and Eel delta. DB
&&
.MARINE...Northerly winds and steep waves will continue to increase
on Friday with small advisory conditions (15-25 kt with gusts to
30kt) primarily in the outer waters and nearshore downwind of Cape
Mendocino through Saturday morning. A 1038mb high pressure center
offshore over the NE Pacific will build this weekend and interact
with a deep low pressure system over the California interior.
A very tight pressure gradient between the high and the low is
forecast to develop over the waters, resulting in a full gale and 18
to 25 foot seas by Sunday afternoon and evening. Storm force gusts
up to 55 kt are possible, about a 50% chance Sunday afternoon and
evening. Guidance continues to indicate high probabilities (>60%)
for gales continuing into early next week (Mon and Tue), especially
across the outer waters. Seas will most likely remain quite
elevated, around 15-20 feet. DB
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Heat Advisory from 11 AM to 9 PM PDT Friday for CAZ105-106-
110-113.
Heat Advisory from 11 AM Friday to 10 PM PDT Saturday for
CAZ107-108-111-114-115.
NORTHWEST CALIFORNIA COASTAL WATERS...
Gale Watch from Saturday evening through Sunday evening for
PZZ450-470.
Gale Watch from Saturday afternoon through Sunday evening
for PZZ455-475.
Small Craft Advisory until 7 PM PDT Saturday for PZZ470.
Small Craft Advisory until 1 PM PDT Saturday for PZZ475.
&&
NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 3:06 PM PDT | Gale Warning | EKA | 66 hr | |
| May 30, 3:06 PM PDT | Storm Warning | EKA | 3 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.